Alert archive / Georgia / Flash Flood Warnings in 2010

Flash Flood Warning 12, NWS Atlanta, GA

July 26, 2010Dawson County, Gilmer County, Georgia

NWS Atlanta, GA issued this flash flood warning at Jul 26, 2010, 2:11 PM EDT for Dawson County, Gilmer County, Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2010, 2:11 PM EDT (18:11 UTC)
Expired
Jul 26, 2010, 4:57 PM EDT
In force
3 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

Counties Dawson County, GA, Gilmer County, GA

The radar

The Atlanta radar (KFFC), 139 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1811 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1811 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

617 
WGUS52 KFFC 261811
FFWFFC
GAC085-123-270000-
/O.NEW.KFFC.FF.W.0012.100726T1811Z-100727T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
211 PM EDT MON JUL 26 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN DAWSON COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHEASTERN GILMER COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 800 PM EDT

* AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  UP TO 3 INCHES OF RAIN HAS FALLEN SINCE NOON FROM THUNDERSTORMS IN 
  BETWEEN MARION AND AMICALOLA. FLASH FLOODING IS POSSIBLE ON CREEKS 
  AND STREAMS IN THE WARNED AREA. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARION...
  AMICALOLA FALLS STATE PARK...LEN FOOTE HIKE INN...CARTECAY...ROY
  AND PISGAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES OVER THE NEXT HOUR 
ARE POSSIBLE IN THE WARNED AREA.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3467 8425 3463 8419 3455 8419 3450 8415
      3447 8432 3449 8433 3455 8434 3456 8437
      3467 8443 3472 8426

$$
1 follow-up statement
996 
WGUS72 KFFC 262057
FFSFFC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
457 PM EDT MON JUL 26 2010

GAC085-123-262058-
/O.CAN.KFFC.FF.W.0012.000000T0000Z-100727T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWSON GA-GILMER GA-
457 PM EDT MON JUL 26 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN GILMER
AND NORTHWESTERN DAWSON COUNTIES...

RAINFALL AMOUNTS OF 3 TO 4 INCHES HAD OCCURRED FROM NOON TO 300 PM 
EDT IN SOUTHEAST GILMER COUNTY AND NORTH DAWSON COUNTY.  THE 
HEAVIEST RAIN HAS BEEN BETWEEN MARION AND AMICALOLA. THE RAIN HAS 
ENDED IN THE WARNED AREA AND EMERGENCY COUNTY OFFICALS HAVE 
INDICATED NO SIGNIFICANT FLOODING HAS OCCURRED SO THE FLASH FLOOD 
WARNING WILL BE CANCELLED. 

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3467 8425 3463 8419 3455 8419 3450 8415
      3447 8432 3449 8433 3455 8434 3456 8437
      3467 8443 3472 8426

$$

16

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 1:55 PM EDT, 16 minutes earlier.

Area forecast discussion, Jul 26, 1:55 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
155 PM EDT MON JUL 26 2010

.UPDATE...
ISOLATED SHOWERS HAVE CONTINUED ACROSS THIS MORNING...WITH THE
HINT OF A BOUNDARY ACROSS NORTH GEORGIA. ADDITIONAL SHOWERS HAVE
STARTED DEVELOPING IN THE NORTHEAST...AND CURRENT POPS LOOK
APPROPRIATE. FORECAST LOOKS TO BE ON TRACK. NO CHANGES ARE
EXPECTED AT THIS TIME. FORECAST TEMPS ARE CLOSE OR AT RECORD VALUES
IN SOME AREAS. HAVE INCLUDED CLIMATE SECTION BELOW FOR REFERENCE.

.CLIMATE...
RECORDS FOR JULY 26

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     101 1925     80 1904     76 2005     56 1911
                1914                    1936
   KATL      98 1901     78 1890     77 2005     59 1911
   KCSG      98 1993     82 1954     79 1983     66 1948
                1983
   KMCN     100 1993     80 1957     78 2005     68 2007
                                                    1957
                                                    1947

&&

.PREV DISCUSSION... /ISSUED 738 AM EDT MON JUL 26 2010/

SHORT TERM /TODAY THROUGH TUESDAY/...
HEAT ADVISORY EXTENDED TO COVER THE AREA SOUTH OF RMG-GVL FOR HEAT
INDICES OF 105 PLUS THIS AFTERNOON. THE HEAT ADVISORY WILL NEED TO
BE RE-EVALUATED FOR TUESDAY AS THE AREA E AND S OF MCN COULD AGAIN
SEE HEAT INDICES OF 105 PLUS.

WEAK COLD FRONT JUST TO THE N WILL HAVE TROUBLE GETTING FAR INTO GA
IF AT ALL. HOWEVER...ITS LOCATION COMBINED WITH ENHANCING SURFACE
LOW PRESSURE AREA OVER THE WESTERN CAROLINAS AND A TROUGH INTO
N-CENTRAL GA WILL AID IN THE DEVELOPMENT OF SCATTERED TO NUMEROUS
THUNDERSTORMS TODAY WITH THE BEST AREA OVER N GA. PLENTY OF MOISTURE
AND INSTABILITY TO FUEL POTENTIALLY LARGE STORMS INTO TONIGHT.

UPPER RIDGE STILL OVER THE AREA FOR TUESDAY ALONG WITH A SURFACE
TROUGH ACROSS THE AREA. MOISTURE AND INSTABILITY AGAIN WILL COMBINE
FOR SCATTERED SHOWERS AND STORMS.

FORECAST HIGH TEMPERATURES 4-9 DEGREES ABOVE NORMAL TODAY AND NEAR
TO SLIGHTLY ABOVE NORMAL FOR TUESDAY. FORECAST LOW TEMPERATURES
RUNNING A FEW DEGREES ABOVE NORMAL TONIGHT AND TUESDAY
NIGHT.

OVERALL CONFIDENCE IS MODERATE.

LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE TREND CONTINUES FOR THE UPPER RIDGE TO DRIFT WEST THIS PERIOD
WITH A WEAK COLD FRONT TRYING TO ENTER THE STATE TOWARD WEEKS END.
ALL IN ALL IT LOOKS LIKE SUMMERTIME MAINLY DIURNAL CONVECTION
THROUGH THE PERIOD WITH TEMPERATURES RUNNING GENERALLY ABOVE NORMAL.

PREV DISCUSSION... /ISSUED 154 AM EDT MON JUL 26 2010/

AVIATION UPDATE...
A WEAK TROUGH OF LOW PRESSURE WILL MEANDER AROUND NORTH GA TODAY.
THIS COUPLED WITH A WEAK RIDGE ACROSS SOUTH GA WILL RESULT IN A
6-8KT WESTERLY WIND AT ATL TODAY. THE TROUGH WILL PROVIDE A FOCUS
FOR SCATTERED TO NUMEROUS TSTMS THIS AFTERNOON AND EVENING. HAVE
KEPT A TEMPO IN ATLANTA AREA TAFS BETWEEN 20Z AND 01Z. GUIDANCE
SUGGEST STORMS MAY LINGER WELL INTO THE EVENING HOURS...SO HAVE KEPT
CB IN TAFS UNTIL 06Z. OTHERWISE... VFR CIGS AND VISIBILITY WILL
PREVAIL THROUGH TONIGHT WITHOUT TSTM INFLUENCE.

//ATL CONFIDENCE...HIGH CONFIDENCE ON WINDS AND CLOUDS... BUT ONLY
MODERATE CONFIDENCE THAT TEMPO TSTM THREAT WILL AFFECT THE TAF SITES
THIS AFTERNOON AND EVENING. /41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          99  74  92  73  94 /  50  60  40  30  30
ATLANTA         94  76  91  75  92 /  50  50  40  30  30
BLAIRSVILLE     90  73  85  70  88 /  60  60  60  40  30
CARTERSVILLE    93  73  92  71  93 /  60  40  50  30  30
COLUMBUS        98  75  95  74  95 /  30  30  30  30  30
GAINESVILLE     95  75  90  74  92 /  60  60  50  30  30
MACON           98  75  95  74  96 /  30  30  30  30  30
ROME            95  73  94  72  94 /  60  40  50  30  30
PEACHTREE CITY  95  73  92  71  93 /  40  40  30  30  30
VIDALIA        100  77  98  76  97 /  30  30  30  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BIBB...BLECKLEY...BUTTS...
CARROLL...CHATTAHOOCHEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FAYETTE...FLOYD...GLASCOCK...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...MACON...MADISON...MARION...MERIWETHER...MONROE...
MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK...PULASKI...
PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...
SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON.

&&

31
Hazardous weather outlook, Jul 26, 4:15 AM EDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 AM EDT MON JUL 26 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
415 AM EDT MON JUL 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS POSSIBLE...MAINLY THIS
AFTERNOON AND EVENING. ALSO...DANGEROUSLY HIGH HEAT INDEX VALUES
ARE EXPECTED FOR MUCH OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON.

.SYNOPSIS...
A SURFACE TROUGH OF LOW PRESSURE WILL REMAIN PARKED ACROSS NORTH
GEORGIA THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE CLOUD TO GROUND
LIGHTNING... HEAVY RAINFALL... SMALL HAIL AND WIND GUSTS TO 45
MPH.

.OTHER HAZARDS...
HEAT INDEX VALUES OF 105 TO 110 ARE POSSIBLE OVER MUCH OF NORTH
AND CENTRAL GEORGIA. FOR MORE INFORMATION ON THE HIGH HEAT INDEX
VALUES...SEE THE LATEST HEAT ADVISORY STATEMENT.

.DISCUSSION...
CAPES WILL INCREASE TO AROUND 2500 THIS AFTERNOON WITH LIFTED INDEX
VALUES OF -2 TO -4 EXPECTED. THIS COMBINED WITH AN INFLUX OF TROPICAL
MOISTURE WILL RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS
DEVELOPING DURING AFTERNOON HEATING. THE GREATER STORM COVERAGE IS
EXPECTED TO BE GENERALLY NORTH OF A LA GRANGE TO MONTICELLO TO
WARRENTON LINE WHERE A TROUGH OF LOW PRESSURE WILL HELP TO PROVIDE A
FOCUS. ALTHOUGH WEAK HIGH PRESSURE ALOFT SHOULD HINDER SEVERE
THUNDERSTORM DEVELOPMENT...A FEW STORMS MAY BECOME STRONG... WITH
GUSTY WINDS... SMALL HAIL...AND FREQUENT LIGHTNING. SLOW MOVING
STORMS COULD ALSO RESULT IN LOCALLY HEAVY RAINFALL... RESULTING IN
MINOR FLOODING OF LOW LYING...FLOOD PRONE AREAS. THE THUNDERSTORM
THREAT SHOULD DIMINISH BY LATE EVENING WITH LOSS OF DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jul 26, 10:37 AM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1037 AM EDT MON JUL 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     LIGHTNING        MORGANTON               34.87N 84.24W
07/25/2010                   FANNIN             GA   EMERGENCY MNGR

            FANNIN COUNTY EMERGENCY MANAGEMENT REPORTED THEIR
            EMERGENCY SERVICE RADIO OUTSIDE OF MORGANTON WAS DAMAGED
            BETWEEN 10-11 PM.

&&

RGARCIA
Local storm report, Jul 26, 10:40 AM EDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1040 AM EDT MON JUL 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             10 NW ROME              34.36N 85.31W
07/25/2010  E0.25 INCH       FLOYD              GA   COUNTY OFFICIAL

            PEA SIZED HAIL REPORTED ON BIG TEXAS VALLEY ROAD

0620 PM     TSTM WND DMG     8 SE CALHOUN            34.42N 84.85W
07/25/2010                   GORDON             GA   COUNTY OFFICIAL

            ONE LARGE TREE DOWN ACROSS BLALOCK ROAD

0624 PM     HAIL             2 W ADAIRSVILLE         34.37N 84.97W
07/25/2010  E0.88 INCH       BARTOW             GA   PUBLIC

            DIME TO NICKEL SIZE HAIL ON MAY STREET

0632 PM     TSTM WND DMG     3 S ADAIRSVILLE         34.32N 84.93W
07/25/2010                   BARTOW             GA   COUNTY OFFICIAL

            ONE TREE DOWN ON JARRETT LOOP ROAD.

0632 PM     TSTM WND DMG     2 S ADAIRSVILLE         34.34N 84.93W
07/25/2010                   BARTOW             GA   COUNTY OFFICIAL

            ONE TREE DOWN ON WHITE ROAD.

0645 PM     HAIL             ADAIRSVILLE             34.37N 84.93W
07/25/2010  E1.75 INCH       BARTOW             GA   COUNTY OFFICIAL

            GOLF BALL SIZED HAIL BROKE WINDOWS IN ADAIRSVILLE

0700 PM     TSTM WND DMG     7 N ROME                34.36N 85.19W
07/25/2010                   FLOYD              GA   COUNTY OFFICIAL

            FLOYD COUNTY 911 RELAYED REPORTS OF DOWNED TREES ONTO
            ROADS FROM FLOYD COUNTY PUBLIC WORKS. PUBLIC WORKS
            REPORTED 4 TREES DOWN ON ROADS IN THE COUNTY.

0700 PM     TSTM WND DMG     SUMMERVILLE             34.48N 85.35W
07/25/2010                   CHATTOOGA          GA   COUNTY OFFICIAL

            CHATTOOGA COUNTY 911 RELAYED REPORTS OF A TREE THAT WAS
            DOWNED ONTO POWERLINES. A SUMMERVILLE RESIDENT ALSO
            CALLED 911 ABOUT POWER OUTAGE DUE TO STORM.

0710 PM     TSTM WND DMG     1 NW BLUE RIDGE         34.87N 84.34W
07/25/2010                   FANNIN             GA   COUNTY OFFICIAL

            ONE TREE DOWN ON SCENIC DRIVE.

0710 PM     TSTM WND DMG     MINERAL BLUFF           34.91N 84.28W
07/25/2010                   FANNIN             GA   COUNTY OFFICIAL

            ONE POWER LINE DOWN ON BLACKBERRY DRIVE.

0710 PM     TSTM WND DMG     5 NE BLUE RIDGE         34.91N 84.27W
07/25/2010                   FANNIN             GA   COUNTY OFFICIAL

            ONE TREE DOWN ON CUTCANE ROAD

0710 PM     TSTM WND DMG     3 W BLUE RIDGE          34.86N 84.37W
07/25/2010                   FANNIN             GA   COUNTY OFFICIAL

            ONE TREE DOWN ON SUGAR CREEK ROAD

0712 PM     TSTM WND DMG     SW CALHOUN              34.49N 84.95W
07/25/2010                   GORDON             GA   COUNTY OFFICIAL

            GORDON COUNTY 911 RELAYED REPORTS OF A TRAFFIC SIGNAL OUT
            AT SOUTH WALL STREET AND PETERS STREET IN CALHOUN.
            GEORGIA DOT REPAIRED THE SIGNAL AND IT IS OPERATING
            AGAIN.

1000 PM     LIGHTNING        MORGANTON               34.87N 84.24W
07/25/2010                   FANNIN             GA   EMERGENCY MNGR

            FANNIN COUNTY EMERGENCY MANAGEMENT REPORTED THEIR
            EMERGENCY SERVICE RADIO OUTSIDE OF MORGANTON WAS DAMAGED
            BETWEEN 10-11 PM.

0304 AM     FLASH FLOOD      NEWNAN                  33.37N 84.80W
07/26/2010                   COWETA             GA   LAW ENFORCEMENT

            SHENANDOAH BLVD NEAR WHITE OAK GOLF COURSE IN NEWNAN HAS
            2 TO 4 FEET OF WATER OVER THE ROAD. WATER ALSO OVER
            THOMASON AND EAST BROAD AND JEFFERSON AND POSTAL PARKWAY
            IN NEWNAN.

&&

RGARCIA
Special weather statement, Jul 26, 12:36 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1236 PM EDT MON JUL 26 2010

GAZ038-039-261715-
1236 PM EDT MON JUL 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WILKES AND OGLETHORPE COUNTIES UNTIL 115 PM EDT...

AT 1229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JACKSONS CROSSROADS...MOVING EAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WILKES AND OGLETHORPE COUNTIES THROUGH 115 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE CENTERVILLE...CELESTE...JACKSONS
CROSSROADS...RAYLE...NEWTOWN...MALLORYSVILLE...NORMAN...TIGNALL...
FLORAL HILL...DELHI...METASVILLE AND DANBURG. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 26, 1:28 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
128 PM EDT MON JUL 26 2010

GAZ006-007-014-015-261815-
128 PM EDT MON JUL 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN DAWSON...
LUMPKIN...GILMER AND FANNIN COUNTIES UNTIL 215 PM EDT...

AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ROY TO FAUSETT LAKE...MOVING EAST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS DAWSON...LUMPKIN...GILMER AND FANNIN COUNTIES THROUGH 215 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FAUSETT
LAKE...AMICALOLA FALLS STATE PARK...LEN FOOTE HIKE INN...SEQUOYAH
LAKE...ROY...MARION...BLACK GAP SHELTER...PISGAH...NIMBLEWILL...
SPRINGER MOUNTAIN SHELTER...CAMP MERRILL...MCKEE...JUNO AND STOVER
CREEK SHELTER. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 2:07 AM EDTFlash Flood WarningFFCCoweta6 hr
Jul 26, 1:47 PM EDTSevere Thunderstorm WarningFFCDawson, Gilmer43 min
Jul 26, 3:12 PM EDTSevere Thunderstorm WarningFFCCatoosa, Whitfield48 min
Jul 26, 4:27 PM EDTSevere Thunderstorm WarningFFCClarke, Jackson, Madison48 min
Jul 26, 4:35 PM EDTSevere Thunderstorm WarningFFCGwinnett40 min
Jul 26, 4:56 PM EDTSevere Thunderstorm WarningFFCForsyth, Fulton, Gwinnett49 min
Jul 26, 5:14 PM EDTSevere Thunderstorm WarningFFCFloyd46 min
Jul 26, 5:41 PM EDTSevere Thunderstorm WarningFFCFloyd, Polk49 min
Jul 26, 6:02 PM EDTSevere Thunderstorm WarningFFCCobb, Fulton43 min
Jul 26, 6:31 PM EDTFlash Flood WarningFFCGwinnett4 hr
Jul 26, 6:43 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Jefferson, Warren, Washington47 min

Nearby

Flash Flood Warnings in Georgia, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.